| Model Number |
TRIEEA31XT |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Mechanics Altered (2984)
| Health Effect - Clinical Codes |
Failure to Anastomose (1028); Laceration(s) (1946); Tissue Breakdown (2681)
| Date of Event |
11/27/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, intra-operatively, the circular stapler cut the tissue but did not deploy some of its staples.The anastomosis was only made partially.Along the half circle of anastomosis line there were no staples found.There were no staples present in the cartridge.The failed anastomosis was resected.Additional mobilization was done.There was no chance for new anastomosis, so a temporary stoma was implemented.The procedure was extended for two hours due to the issue.Another hartmann reconstruction operation is needed some months in the future.
Additional Manufacturer Narrative
Additional information: d9, g3 correction: h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, intra-operatively, the circular stapler cut the tissue but did not deploy some of its staples.The anastomosis was only made partially.Along the half circle of anastomosis line there were no staples found.There were no staples present in the cartridge.The failed anastomosis was resected.Additional mobilization was done.There was no chance for new anastomosis, so a temporary stoma was implemented.The procedure was extended for two hours due to the issue.Another hartmann reconstruction operation is needed and was scheduled on (b)(6) 2026.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the staples did not deploy.The reported issue was confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.